• Feet sensitivity/pain

    Asked by IrishPegOfAR on Wednesday, May 1, 2013

    Feet sensitivity/pain

    I'm on Xeloda oral medication and Avastin IV every two weeks. The longer I'm on Xeloda, the more sensitive my finger tips and feet get. It is as if the padding on my feet thins and my feet become painful to walk. My doctor blamed it on the Xeloda and gave me a 2-week vacation from it to let my feet recover. The vacation has helped, but I wondered if anyone else out there had any experience with this and what you found to be helpful? Thank you in advance for any ideas/suggestions you have!

    3 Answers from the Community

    • Elinwill's Avatar

      Hi there, my husband, Will, suffers from this also. We have just come home from his clinic appt. and he was told to have three weeks off the chemo and see if this makes any difference. He has been on chemo for two years now and has been tolerating it extremely well. We haven't found any answers to the feet problem although we did ask the oncologist about a drug we read about on this site. However the side effects put us off trying it for the moment. Hope you find relief through this site, it's great to be able to ask questions from people who are going through the same problems. Good luck elinwill

      over 3 years ago
    • PaulaT's Avatar

      I was on Xeloda for 6 weeks and developed the sore feet syndrome...I couldn't even walk - the soles of my feet were so sensitive. My oncologist had me take a couple of days off and within a day it was significantly better. He then put me on a reduced dose for a week and then increased it back again. The sore feet came back so I took another couple of days off and then finished the course of treatment with a reduced dose. This side effect is the most common but playing with the dose and taking a few days off worked for me.

      over 3 years ago
    • nance's Avatar

      That is the neuropathy that comes about from this drug...Xeloda. Mine feels as if my toes and ball of my feet are numb. Also during treatment I was dropping so many beverages that my friends told me I needed adult sippy cup (you know the cups with the lids). Once I got those cups I stopped soaking my coffee table with beverages. My oncologist took me off the drug a couple months early so that I didn't have permenant neuropathy. Here it is nearly 6mths pass Chemo therapy and my feet are still numb but my hands are fine. I have been told that it is temporary neuropathy.
      Good Luck with your treatment. I wish you the best.

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more colorectal (colon) cancer questions.  Also, don't forget to check out our Colorectal (Colon) Cancer page.